Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


$ \sp{\ast} $-taming sets for crumpled cubes. I. Basic properties

Author: James W. Cannon
Journal: Trans. Amer. Math. Soc. 161 (1971), 429-440
MSC: Primary 54.78
MathSciNet review: 0282353
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Is a surface in a 3-manifold tame if it is tame modulo a tame set? This question was answered by the author through the introduction and characterization of taming sets. The purpose of this paper is to introduce and establish the basic properties of the more general and more flexible, but closely related, $ ^ \ast $-taming set.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54.78

Retrieve articles in all journals with MSC: 54.78

Additional Information

PII: S 0002-9947(1971)0282353-7
Keywords: Tame modulo tame sets, crumpled cubes, surfaces in 3-manifolds, taming sets, $ ^\ast$-taming sets, 2-spheres
Article copyright: © Copyright 1971 American Mathematical Society